Omnicef okay?

Posted on: Sun, 01/07/2007 - 5:15am
Jessysmama's picture
Offline
Joined: 01/07/2007 - 09:00

Is omnicef safe for PA kids? My son has been saying his tummy hurts, irritable and lots of stools (not loose though)with this med. He finished it 24 hours ago.

Posted on: Sun, 01/07/2007 - 6:07am
krc's picture
krc
Offline
Joined: 01/16/2007 - 09:00

My Pa dd has taken Omnicef on a few occasions.
She usually gets a stomachache and diarrhea on any antibiotic- it's one of the side effects. Certain ones are worse for her and we switch if it gets too bad. Also, my doctor always suggests to take w/ yogurt.
Hope he feels better!

Posted on: Sun, 01/07/2007 - 6:58am
anonymous's picture
Offline
Joined: 05/28/2009 - 16:42

As pp said, what you're seeing are side effects of the antibiotic. Omnicef is particularly rough on my child's tummy. If you read the medical fact sheet enclosed, I think it lists diarrhea and stomach aches as common side effects. If it's not a common side effect, it's definitely listed as a possible side effect. For my child, the first few days on Omnicef are the worst, and then the body adjusts.

Posted on: Sun, 01/07/2007 - 8:00am
cgroth's picture
Offline
Joined: 01/25/2006 - 09:00

I know of no problems with Omnicef & PA. (I am a pharmacist) My DD has taken it multiple times and does always have diarrhea. Try giving it after he eats to see if that helps with the stomach upset.

Posted on: Sun, 01/07/2007 - 9:40am
alliedhealth's picture
Offline
Joined: 06/10/2006 - 09:00

We have also taken it with only problem being diarrhea- eat lots of yogurt with live active cultures!

Posted on: Sun, 01/07/2007 - 10:40am
mcmom's picture
Offline
Joined: 06/15/2004 - 09:00

My PA son is allergic to Omnicef - he broke out in hives immediately after taking it the first time. It's the only medication he ever reacted to. His allergist recently wanted to prescribe it for him for pneumonia (before I reminded him he was allergic) - since the allergist was ready to give it to him I assume it is safe for PA people.

Posted on: Sun, 01/07/2007 - 11:24am
Sarahfran1's picture
Offline
Joined: 12/01/2006 - 09:00

Ugh, we just finished three weeks of Omnicef. It's fine as far as PA goes, but I'm soooooo sick of washing clothes from all the diarrhea!
Sarah

Posted on: Thu, 01/18/2007 - 4:44am
Nicole1401's picture
Offline
Joined: 12/27/2002 - 09:00

Someone on another board posted that Omniceph has milk in it. Does your child have a milk allergy?

Posted on: Thu, 01/18/2007 - 7:39am
anonymous's picture
Offline
Joined: 05/28/2009 - 16:42

Non-PA DD is on omnicef right now for an infected lymph node (she was one sick puppy over the weekend). Stomache upset and diarrhea are common side effects. If they are experienced, it is helpful to take it with food.
With most antibiotics, stomache ache and diarrhea are common side effects. The antibiotic kills the "good" bacteria in the digestive system, causing these symptoms.
------------------
[url="http://www.the3day.org/boston07/deedaigle"]http://www.the3day.org/boston07/deedaigle[/url]

Peanut Free Store

More Articles

There are many reasons why you may want to substitute almond flour for wheat flour in recipes. Of course, if you have a...

Are you looking for peanut-free candies as a special treat for a child with...

Do you have a child with peanut allergies and an upcoming birthday? Perhaps you'd like to bake a...

Most nut butters provide all the same benefits: an easy sandwich spread, a great dip for veggies, a fun addition to a smoothie. But not...

Do you have a sweet tooth and more specifically a chocolate craving? Those with peanut allergies must...